MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 12.6
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that upon pulling a 12.6mm, micl12.6, -7.0 diopter, implantable collamer lens through the cartridge it appeared that the shape of the "leading eyelet was not smooth." it was reported that it was noted as the lens was being injected into the eye, so the lens and cartridge were removed from the eye and the backup lens was used.Doctor was concern that the rough edge could rub against posterior iris tissue.Cause of event was unknown.
 
Additional Manufacturer Narrative
H3- device evaluation : lens was returned in liquid, in lens vial.Visual inspection found a torn haptic.Claim #(b)(4).
 
Additional Manufacturer Narrative
Corrected data: d10-returned to manufacturer date 12-mar-2020 in initial mdr is corrected to 07-mar-2020.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key9875292
Report Number2023826-2020-00638
Device Sequence Number2951712
Product Code MTA
UDI-Device Identifier00841542102964
UDI-Public00841542102964
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberMICL 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer04/29/2020
06/09/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date05/28/2020
06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR